Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bumps/welts/bites or boils on scalp
Jul 3, 2009

I am taking Epzicom, Norvir and Lexiva. Recently I developed a bump on my scalp resembling an insect bite. It burst and oozed clear liquid and took a while to clear up. Then I noticed about 4 of the same bumps at one time. They cleared up after about a week, using hydrocortizone cream. Now, a couple weeks later, I am experiencing 3 of the same type bumps/bites/welts. Is this anything related to my treatment or is it insect bites? I'm more than a little worried. Thanks for your help!

Response from Dr. Henry

You don't detail how long you have been on your current regimen nor how your blood tests look or what other health problems you might have. HIV+ persons have an increase rate of skin problems which often include exagerated responses to insect bites as well as reactive skin to various contact allergans. Your current regimen has not been associated with localized skin problems as you have described other than in the first months as either a part of the spectrum of immune reconstitution (not regimen specific) or the hypersensivitiy reaction to abacavir (unlikely after several months and/or if HLA B5701 negative). KH



Previous
Still Night Sweats
Next
Please help...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement